Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 98, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 7, 2012, 3:23 PM CDT for Terrebonne Parish, Louisiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2012, 3:23 PM CDT (20:23 UTC)
- Expired
- May 7, 2012, 4:30 PM CDT
- In force
- 67 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1878 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
754
WUUS54 KLIX 072023
SVRLIX
LAC109-072130-
/O.NEW.KLIX.SV.W.0098.120507T2023Z-120507T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
323 PM CDT MON MAY 7 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL TERREBONNE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF HOUMA...
* UNTIL 430 PM CDT
* AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF BAYOU CANE...OR 7 MILES WEST OF HOUMA...AND MOVING
NORTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHERN MISSISSIPPI.
&&
LAT...LON 2960 9096 2972 9078 2967 9074 2967 9071
2961 9066 2960 9063 2952 9054 2944 9086
TIME...MOT...LOC 2023Z 241DEG 6KT 2956 9082
$$
CAB1 follow-up statement
946
WWUS54 KLIX 072128
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 PM CDT MON MAY 7 2012
LAC109-072138-
/O.EXP.KLIX.SV.W.0098.000000T0000Z-120507T2130Z/
TERREBONNE LA-
428 PM CDT MON MAY 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TERREBONNE
PARISH WILL EXPIRE AT 430 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHERN MISSISSIPPI.
LAT...LON 2960 9096 2972 9078 2967 9074 2967 9071
2961 9066 2960 9063 2952 9054 2944 9086
TIME...MOT...LOC 2128Z 241DEG 6KT 2961 9071
$$
HILLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 12:55 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 7, 12:55 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1255 PM CDT MON MAY 7 2012 .AVIATION...CONVECTION ALREADY BREAKING OUT ACROSS MUCH OF THE AREA SOUTH OF I-12. EXPECT THIS TO CONTINUE TO EXPAND ACROSS THE REGION AND INCLUDE THE TERMINALS NORTH OF 10/12 CORRIDOR. ALL TERMINALS WILL BE IMPACTED AT SOME POINT TODAY FROM TSRA. CONVECTION WILL LAST INTO THE EVNG HRS BUT BY 2/3Z SHOULD MOSTLY BE DONE. AFTER THAT LOOKS FOR ONLY SCT LOW CLOUDS AND MAYBE SOME TEMPO VISBY ISSUES AT THE TYPICAL PROBLEM SITES. /CAB/ && .PRELIMINARY POINT TEMPS/POPS... MCB 89 66 88 64 / 50 20 40 30 BTR 90 68 90 67 / 50 20 40 30 ASD 88 68 87 68 / 40 20 30 30 MSY 88 70 88 70 / 40 20 30 30 GPT 86 68 86 68 / 40 20 30 30 PQL 86 68 86 69 / 40 20 30 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && CAB
Hazardous weather outlook, May 7, 10:48 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1048 AM CDT MON MAY 7 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-081600- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1048 AM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR SEA AND LAKE BREEZE BOUNDARIES TODAY AND PERSIST WELL INTO THE EVENING HOURS. A FEW STRONG STORMS ARE LIKELY WITH GUSTY WINDS...SMALL HAIL...LOCALLY HEAVY RAIN AND FREQUENT TO CONTINUOUS LIGHTNING STRIKES POSSIBLE. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...HOWEVER WE CAN NOT RULE OUT A SEVERE STORM OR TWO. THE LOCALLY HEAVY RAINFALL COULD LEAD TO SOME STREET FLOODING ISSUES IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS NEAR SEA AND LAKE BREEZE BOUNDARIES ARE POSSIBLE TUESDAY AND WEDNESDAY...MAINLY FROM LATE MORNING INTO THE EVENING. A FEW STRONG STORMS ARE POSSIBLE BUT MAIN CONCERNS WILL BE LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING STRIKES. A SLIGHT INCREASE IN COVERAGE IS EXPECTED WEDNESDAY AS A COLD FRONT MOVES THROUGH THE AREA. THUNDERSTORM CHANCES WILL ALSO INCREASE FRIDAY THROUGH SUNDAY AS A SLOW MOVING LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. ONCE AGAIN...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CAB
In the hours before
Special weather statement, May 7, 1:07 PM CDT, 2 hours 16 minutes before
MSZ069-071900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 107 PM CDT MON MAY 7 2012 ...STRONG THUNDERSTORM MOVING SOUTH AFFECTING AMITE COUNTY... AT 104 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES WEST OF LIBERTY...OR ABOUT 5 MILES SOUTHEAST OF GLOSTER...MOVING SOUTH AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR SOUTHERN MISSISSIPPI. CAB
Special weather statement, May 7, 1:17 PM CDT, 2 hours 6 minutes before
LAZ069-070-071915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 117 PM CDT MON MAY 7 2012 ...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING LOWER PLAQUEMINES PARISH...LOWER ST. BERNARD PARISH... AT 112 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 20 MILES NORTH OF PORT SULPHUR...OR ABOUT 5 MILES SOUTHEAST OF YSCLOSKEY...MOVING SOUTHWEST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE INDICATED PARISHES. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. CAB
Special weather statement, May 7, 1:32 PM CDT, 1 hour 51 minutes before
LAZ061-063-068-069-071930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 132 PM CDT MON MAY 7 2012 ...STRONG THUNDERSTORM MOVING SOUTHEAST AFFECTING UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...LOWER JEFFERSON PARISH...LOWER PLAQUEMINES PARISH... AT 129 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 18 MILES EAST OF CUT OFF...OR ABOUT 7 MILES SOUTHWEST OF MYRTLE GROVE...MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MYRTLE GROVE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. CAB
Special weather statement, May 7, 2:09 PM CDT, 1 hour 14 minutes before
LAZ056-065-072015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 209 PM CDT MON MAY 7 2012 ...STRONG THUNDERSTORM MOVING SOUTH AFFECTING UPPER TERREBONNE PARISH...ASSUMPTION PARISH... AT 204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES EAST OF STEPHENSVILLE...MOVING SOUTH AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE INDICATED PARISHES. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. CAB
Local storm report, May 7, 2:38 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
238 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 3 E LACOMBE 30.31N 89.88W
05/07/2012 ST. TAMMANY LA PUBLIC
MULTIPLE TREES DOWN NEAR MAYFIELD ELEMENTARY ON HIGHWAY
190.
&&
CBANNANSpecial weather statement, May 7, 3:08 PM CDT, 15 minutes before
LAZ065-066-072115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 308 PM CDT MON MAY 7 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING UPPER TERREBONNE PARISH...LOWER TERREBONNE PARISH... AT 304 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES WEST OF HOUMA...OR ABOUT 13 MILES SOUTHWEST OF BAYOU CANE...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...DULAC... SCHRIEVER...MONTEGUT...HOUMA...GRAY...CHAUVIN AND BAYOU CANE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. CAB
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:17 PM CDT | Areal Flood Advisory | LIX | Assumption, Iberville | 118 min |
| May 6, 8:48 PM CDT | Flash Flood Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 117 min |
| May 6, 10:41 PM CDT | Areal Flood Advisory | LIX | Pointe Coupee, West Feliciana | 2 hr |
| May 7, 2:20 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 115 min |
| May 7, 5:25 PM CDT | Areal Flood Advisory | LIX | East Feliciana, West Feliciana | 110 min |
| May 7, 5:42 PM CDT | Flash Flood Warning | LIX | East Feliciana, West Feliciana | 2 hr |
| May 7, 5:47 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana | 28 min |
| May 7, 5:57 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston, Saint Helena | 33 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.